MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 70XLTIN
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Extubate (2402); Low Oxygen Saturation (2477)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, health care provider took the new inner cannula out of package to replace the patient's inner cannula.As they were inserting the new inner cannula into the trach the flange part of the inner cannula separated from the white part of the inner cannula.The patient was ventilated on pressure control 18/5, rate 18, 30%02.Patient experienced desaturation and shortness of breath as they were disconnected from the ventilator and hcp was unable to connect patient to ventilator until a new inner cannula was obtained.
 
Additional Manufacturer Narrative
Evaluation summary: one sample returned for evaluation.Visual examination shows that the locking ring is located along the main stem of the device.Further examination of the 15mm connector where the locking ring should be located shows no sign of any damage.Examination of the locking ring shows no sign of damage.The edge which secures the locking in place was measured and found to be within the blueprint specification.The most probable root cause is the locking ring came under undue force.The manufacture of products is an automated process, at the start of each lot the team leader/designate trained production assistant carries out a first piece inspection which is crossed checked by quality control.Roving inspections are carried over the duration of each lot.If during the manufacturing of the lot the process automatically identifies any defects and rejects them from the lot.The returned unit would not have passed these inspections.Please refer to our ¿instructions for use¿ under the section ¿warnings¿ where it states ¿during and after attachment of respiratory or anesthesia tubing connectors to the inner cannula, avoid application of excessive rotational, linear, or rocking forces on the tubing and/or connectors to prevent damage to the tracheostomy tube.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key9733707
Report Number8020889-2020-00011
Device Sequence Number13541307
Product Code JOH
UDI-Device Identifier60884522006731
UDI-Public60884522006731
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number70XLTIN
Device Catalogue Number70XLTIN
Device Lot Number201902003X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;